Symplectic forms and cohomology decomposition of almost complex four-manifolds

Tedi Draghici, Tian Jun Li, Weiyi Zhang

Research output: Contribution to journalArticlepeer-review

54 Scopus citations


For any compact almost complex manifold (M, J), the last two authors [8] defined two subgroups H+J(M), H-J(M) of the degree 2 real de Rham cohomology group. These are the sets of cohomology classes which can be represented by J-invariant, respectively, J-antiinvariant real 2-forms. In this paper, it is shown that in dimension 4 these subgroups induce a cohomology decomposition of. This is a specifically four-dimensional result, as it follows from a recent work of Fino and Tomassini [6]. Some estimates for the dimensions of these groups are also established when the almost complex structure is tamed by a symplectic form and an equivalent formulation for a question of Donaldson is given.

Original languageEnglish (US)
Pages (from-to)1-17
Number of pages17
JournalInternational Mathematics Research Notices
Issue number1
StatePublished - 2010

Bibliographical note

Funding Information:
We appreciate V. Apostolov for his very useful comments, R. Hind and T. Perutz for their interest, A. Fino and A. Tomassini for sending us their paper [6], and National Science Foundation for the partial support. We also thank the referees for their careful reading of the manuscript and useful remarks.


Dive into the research topics of 'Symplectic forms and cohomology decomposition of almost complex four-manifolds'. Together they form a unique fingerprint.

Cite this